Alert archive / Colorado / Winter Storm Warnings in 2011

Winter Storm Warning 6, NWS Denver/Boulder, CO

April 2, 2011Grand County, Jackson County, Colorado

NWS Denver/Boulder, CO issued this winter storm warning at Apr 2, 2011, 4:51 PM MDT for Grand County, Jackson County, Colorado. It took effect at Apr 3, 2011, 3:00 AM MDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2011, 4:51 PM MDT (22:51 UTC)
In effect from
Apr 3, 2011, 3:00 AM MDT
Expired
Apr 3, 2011, 8:32 PM MDT
In force
18 hr
Issued by
NWS Denver/Boulder, CO

Counties Grand County, CO, Jackson County, CO

The radar

The Cheyenne radar (KCYS), 147 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 10.9 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2011-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2011-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 214 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3518 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
214 m²/s²
0-3 km storm-relative helicity
332 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

543 
WWUS45 KBOU 022251
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
451 PM MDT SAT APR 2 2011

...SPRING SNOW STORM ON THE WAY FOR THE MOUNTAINS...

.A POTENT SPRING STORM WILL MOVE ACROSS COLORADO LATE TONIGHT AND
SUNDAY...AND EXIT THE STATE SUNDAY NIGHT. SNOW WILL DEVELOP IN
THE MOUNTAINS OF NORTH CENTRAL COLORADO BEGINNING LATE TONIGHT
AND CONTINUE THROUGH SUNDAY EVENING. SNOW MAY BE HEAVY AT TIMES
ON WEST FACING MOUNTAIN SLOPES DURING THE AFTERNOON AND EVENING ON
SUNDAY. 

BECAUSE OF THE RECENT VERY WARM TEMPERATURES ROADWAYS WILL
INITIALLY BE MAINLY WET...BUT AS TEMPERATURES TURN MUCH COLDER
DURING THE DAY SUNDAY..HIGH COUNTRY ROADS WILL BECOME ICY AND
SNOW COVERED AS SNOWFALL INTENSITIES. THE GREATEST SNOW
ACCUMULATIONS FROM THIS STORM ARE EXPECTED IN THE MOUNTAINS OF
WESTERN JACKSON AND GRAND COUNTIES...BUT PERIODS OF HEAVY SNOW
MAY OCCUR OVER HIGHER ELEVATIONS OF THE FRONT RANGE MOUNTAINS AND
SUMMIT COUNTY SUNDAY AFTERNOON AND EVENING. CHAIN LAWS MAY BE
REQUIRED FOR COMMERCIAL VEHICLES OVER THE HIGHER MOUNTAIN PASSES.

COZ031-030700-
/O.UPG.KBOU.WS.A.0006.110403T0900Z-110404T0000Z/
/O.NEW.KBOU.WS.W.0006.110403T0900Z-110404T0600Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING THE CITIES OF...
EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS...
RABBIT EARS PASS
451 PM MDT SAT APR 2 2011

...WINTER STORM WARNING IN EFFECT FROM 3 AM SUNDAY TO MIDNIGHT
MDT SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 3 AM SUNDAY TO
MIDNIGHT MDT SUNDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* TIMING...SNOW WILL DEVELOP LATE TONIGHT AND INCREASE IN INTENSITY
  THROUGH THE DAY SUNDAY. THE SNOW MAY BE HEAVY AT TIMES BEFORE
  TAPERING OFF LATE SUNDAY EVENING.

* ACCUMULATION/WIND...TOTAL SNOW ACCUMULATIONS OF 10 TO 18 INCHES
  ARE EXPECTED BY LATE SUNDAY EVENING. STRONG WEST TO SOUTHWEST
  WINDS WITH GUSTS TO AS HIGH AS 65 MPH WILL GRADUALLY DECREASE TO
  AROUND 40 MPH SUNDAY EVENING.

* MAIN IMPACT...ROADS WILL BECOME SNOW COVERED AND ICY AS SNOW
  INTENSITIES AND TEMPERATURES DROP ON SUNDAY. VISIBILITIES MAY
  DROP TO LESS THAN ONE QUARTER MILE DURING PERIODS OF HEAVY
  SNOWFALL.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

COZ033-034-030700-
/O.NEW.KBOU.WW.Y.0016.110403T0900Z-110404T0600Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
451 PM MDT SAT APR 2 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM SUNDAY TO MIDNIGHT
MDT SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 AM SUNDAY
TO MIDNIGHT MDT SUNDAY NIGHT.


* TIMING...SNOW WILL DEVELOP LATE TONIGHT AND INCREASE IN
  INTENSITY THROUGH THE DAY SUNDAY. SNOWFALL IS EXPECTED TO TAPER
  OFF LATE SUNDAY EVENING.

* ACCUMULATION/WIND...TOTAL SNOW ACCUMULATIONS OF 7 TO 12 INCHES
  ARE EXPECTED BY LATE SUNDAY EVENING. GUSTY WEST TO SOUTHWEST
  WINDS WITH GUSTS TO AS HIGH AS 60 MPH WILL GRADUALLY DECREASE
  TO AROUND 40 MPH SUNDAY EVENING.

* IMPACTS...ROADS WILL BECOME ICY AND SNOW COVERED ESPECIALLY ON
  THE HIGHER MOUNTAIN PASSES AS SNOW INTENSITIES AND TEMPERATURES
  DROP ON SUNDAY. VISIBILITIES MAY DROP TO LESS THAN A HALF MILE
  DURING THE HEAVIER SNOWFALL.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW...BLOWING SNOW...OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
BAKER
4 follow-up statements
442 
WWUS45 KBOU 030556
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1156 PM MDT SAT APR 2 2011

...SPRING SNOW STORM ON THE WAY FOR THE MOUNTAINS...

.A POTENT SPRING STORM WILL MOVE ACROSS COLORADO LATE TONIGHT AND
SUNDAY...AND EXIT THE STATE SUNDAY NIGHT. SNOW WILL DEVELOP IN
THE MOUNTAINS OF NORTH CENTRAL COLORADO LATE TONIGHT AND CONTINUE
THROUGH SUNDAY EVENING. A PERIOD OF HEAVY SNOW WILL OCCUR...INITIALLY
IN THE MOUNTAINS OF WESTERN GRAND AND JACKSON COUNTIES EARLY
SUNDAY MORNING...AND THEN MOVING INTO THE FRONT RANGE MOUNTAINS
AND SUMMIT COUNTY BY EARLY AFTERNOON. 

BECAUSE OF THE RECENT VERY WARM TEMPERATURES ROADWAYS WILL
INITIALLY BE MAINLY WET...BUT AS TEMPERATURES TURN MUCH COLDER AND
SNOW INTENSIFIES...HIGH COUNTRY ROADS WILL BECOME ICY AND SNOW
PACKED. SNOW WILL ALSO SPREAD DOWN ONTO THE FOOTHILLS AND PLAINS
SUNDAY AFTERNOON AND EVENING WITH SLUSHY ROADS POSSIBLE DURING
PERIODS OF HEAVIER SNOWFALL. CHAIN LAWS MAY BE REQUIRED FOR 
COMMERCIAL VEHICLES OVER THE HIGHER MOUNTAIN PASSES.

COZ031-031400-
/O.CON.KBOU.WS.W.0006.110403T0900Z-110404T0600Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING THE CITIES OF...
EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS...
RABBIT EARS PASS
1156 PM MDT SAT APR 2 2011

...WINTER STORM WARNING REMAINS IN EFFECT FROM 3 AM SUNDAY TO
MIDNIGHT MDT SUNDAY NIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 3 AM SUNDAY TO
MIDNIGHT MDT SUNDAY NIGHT. 

* TIMING...SNOW WILL DEVELOP LATE TONIGHT AND INCREASE IN
  INTENSITY SHORTLY AFTER DAYBREAK SUNDAY. THE SNOW WILL BE HEAVY AT
  TIMES BEFORE TAPERING OFF LATE SUNDAY EVENING.

* ACCUMULATION/WIND...TOTAL SNOW ACCUMULATIONS OF 10 TO 18 
  INCHES ARE EXPECTED BY LATE SUNDAY EVENING. STRONG WEST TO 
  SOUTHWEST WINDS WITH GUSTS TO AS HIGH AS 65 MPH WILL GRADUALLY 
  DECREASE TO AROUND 40 MPH SUNDAY EVENING. 

* MAIN IMPACT...ROADS WILL BECOME SNOW COVERED AND ICY AS SNOW
  INTENSITIES AND TEMPERATURES DROP EARLY SUNDAY. VISIBILITIES
  MAY DROP TO LESS THAN ONE QUARTER MILE DURING PERIODS OF HEAVY
  SNOWFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

COZ033-034-031400-
/O.CON.KBOU.WW.Y.0016.110403T0900Z-110404T0600Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
1156 PM MDT SAT APR 2 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM SUNDAY TO
MIDNIGHT MDT SUNDAY NIGHT...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM SUNDAY TO
MIDNIGHT MDT SUNDAY NIGHT. 

* TIMING...SNOW WILL DEVELOP LATE TONIGHT AND INCREASE IN
  INTENSITY THROUGH THE DAY SUNDAY. THE SNOW WILL BE HEAVY AT
  TIMES SUNDAY AFTERNOON. SNOWFALL IS EXPECTED TO TAPER OFF LATE
  SUNDAY EVENING.

* ACCUMULATION/WIND...TOTAL SNOW ACCUMULATIONS OF 7 TO 12 INCHES 
  ARE EXPECTED BY LATE SUNDAY EVENING. GUSTY WEST TO SOUTHWEST 
  WINDS WITH GUSTS TO AS HIGH AS 60 MPH WILL GRADUALLY DECREASE 
  TO AROUND 40 MPH SUNDAY EVENING. 

* IMPACTS...ROADS WILL BECOME ICY AND SNOW COVERED ESPECIALLY ON
  THE HIGHER MOUNTAIN PASSES AS SNOW INTENSITIES AND TEMPERATURES
  DROP ON SUNDAY. VISIBILITIES MAY DROP TO LESS THAN A QUARTER MILE
  DURING THE HEAVIER SNOWFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW...BLOWING SNOW...OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

BARJENBRUCH
782 
WWUS45 KBOU 031146
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
546 AM MDT SUN APR 3 2011

...SPRING SNOW STORM ON THE WAY FOR THE MOUNTAINS...

.A POTENT SPRING STORM WILL MOVE ACROSS COLORADO TODAY...AND EXIT
THE STATE TONIGHT. SNOW WILL CONTINUE IN THE MOUNTAINS OF NORTH CENTRAL
COLORADO THROUGH THIS EVENING. A PERIOD OF HEAVY SNOW WILL
OCCUR... INITIALLY IN THE MOUNTAINS OF WESTERN GRAND AND JACKSON
COUNTIES EARLY THIS MORNING...AND THEN MOVING INTO THE FRONT RANGE
MOUNTAINS AND SUMMIT COUNTY BY EARLY AFTERNOON.

BECAUSE OF THE RECENT VERY WARM TEMPERATURES ROADWAYS WILL
INITIALLY BE MAINLY WET...BUT AS TEMPERATURES TURN MUCH COLDER
AND SNOW INTENSIFIES...HIGH COUNTRY ROADS WILL BECOME ICY AND
SNOW PACKED. SNOW WILL ALSO SPREAD DOWN ONTO THE FOOTHILLS AND
PLAINS THIS AFTERNOON AND EVENING WITH SLUSHY ROADS POSSIBLE
DURING PERIODS OF HEAVIER SNOWFALL. CHAIN LAWS MAY BE REQUIRED FOR
COMMERCIAL VEHICLES OVER THE HIGHER MOUNTAIN PASSES.

COZ031-031945-
/O.CON.KBOU.WS.W.0006.000000T0000Z-110404T0600Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING THE CITIES OF...
EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS...
RABBIT EARS PASS
546 AM MDT SUN APR 3 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT. 

* TIMING...SNOW WILL INCREASE IN INTENSITY SHORTLY AFTER DAYBREAK.
  THE SNOW WILL BE HEAVY AT TIMES BEFORE TAPERING OFF THIS EVENING.

* ACCUMULATION/WIND...TOTAL SNOW ACCUMULATIONS OF 10 TO 18 INCHES
  ARE EXPECTED BY THIS EVENING. STRONG WEST TO SOUTHWEST WINDS
  WITH GUSTS TO AS HIGH AS 65 MPH WILL GRADUALLY DECREASE TO
  AROUND 40 MPH THIS EVENING.

* MAIN IMPACT...ROADS WILL BECOME SNOW COVERED AND ICY AS SNOW
  INTENSITIES AND TEMPERATURES DROP. VISIBILITIES MAY DROP TO
  LESS THAN ONE QUARTER MILE DURING PERIODS OF HEAVY SNOWFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

COZ033-034-031945-
/O.CON.KBOU.WW.Y.0016.000000T0000Z-110404T0600Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
546 AM MDT SUN APR 3 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT. 

* TIMING...SNOW WILL INCREASE IN INTENSITY THROUGH THE DAY. THE
  SNOW WILL BE HEAVY AT TIMES. SNOWFALL IS EXPECTED TO TAPER OFF
  THIS EVENING.

* ACCUMULATION/WIND...TOTAL SNOW ACCUMULATIONS OF 7 TO 12 INCHES
  ARE EXPECTED BY THIS EVENING. GUSTY WEST TO SOUTHWEST WINDS WITH
  GUSTS TO AS HIGH AS 60 MPH WILL GRADUALLY DECREASE TO AROUND 40
  MPH THIS EVENING.

* IMPACTS...ROADS WILL BECOME ICY AND SNOW COVERED ESPECIALLY ON
  THE HIGHER MOUNTAIN PASSES AS SNOW INTENSITIES AND TEMPERATURES
  DROP. VISIBILITIES MAY DROP TO LESS THAN A QUARTER MILE DURING
  THE HEAVIER SNOWFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW...BLOWING SNOW...OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
953 
WWUS45 KBOU 032125
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
325 PM MDT SUN APR 3 2011

...SPRING SNOW STORM WINDING DOWN FOR THE MOUNTAINS...

.THE HEAVIEST SNOW HAS SHIFTED EAST AWAY FROM THE MOUNTAINS THIS
AFTERNOON. CONSIDERABLE MOISTURE STILL REMAINS SO SNOWFALL WILL
CONTINUE THROUGH THIS EVENING BEFORE DIMINISHING OVERNIGHT. THE
MOUNTAIN PASSES REMAIN SNOWPACKED AND ICY. SOME PASSES AND ROAD
SECTIONS ALONG INTERSTATE 70 MAY STILL BE CLOSED. PLEASE CHECK
STATE PATROL FOR THE LATEST CONDITIONS.


COZ031-040530-
/O.CON.KBOU.WS.W.0006.000000T0000Z-110404T0600Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING THE CITIES OF...
EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS...
RABBIT EARS PASS
325 PM MDT SUN APR 3 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT. 

* TIMING...OCCASIONAL SNOW WILL CONTINUE THROUGH THIS
  EVENING...THEN DIMINISHING OVERNIGHT. 

* ACCUMULATION/WIND...ADDITIONAL SNOWFALL OF 2 TO 4 INCHES CAN BE
  EXPECTED THROUGH THIS EVENING. STRONG WEST WINDS WITH GUSTS TO
  AS HIGH AS 45 MPH WILL CONTINUE.

* MAIN IMPACT...ROADS AND MOUNTAIN PASSES WILL BE SNOW COVERED AND
  ICY AND CLOSURES MAY CONTINUE THROUGH THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

COZ033-034-040530-
/O.CON.KBOU.WW.Y.0016.000000T0000Z-110404T0600Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
325 PM MDT SUN APR 3 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT. 

* TIMING...OCCASIONAL SNOW WILL CONTINUE THROUGH THIS
  EVENING...THEN DIMINISHING OVERNIGHT. 

* ACCUMULATION/WIND...ADDITIONAL SNOWFALL OF 2 TO 4 INCHES CAN BE
  EXPECTED THROUGH THIS EVENING. STRONG WEST WINDS WITH GUSTS TO
  AS HIGH AS 45 MPH WILL CONTINUE.

* IMPACTS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW...BLOWING SNOW...OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

SWE
763 
WWUS45 KBOU 040232
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
832 PM MDT SUN APR 3 2011


COZ031-040345-
/O.CAN.KBOU.WS.W.0006.000000T0000Z-110404T0600Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING THE CITIES OF...
EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS...
RABBIT EARS PASS
832 PM MDT SUN APR 3 2011

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER
STORM WARNING. 

OCCASIONAL LIGHT SNOW WILL DIMINISH AFTER MIDNIGHT WITH ADDITIONAL
ACCUMULATIONS AROUND AN INCH. 

$$

COZ033-034-040345-
/O.CAN.KBOU.WW.Y.0016.000000T0000Z-110404T0600Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
832 PM MDT SUN APR 3 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

OCCASIONAL LIGHT SNOW WILL DIMINISH AFTER MIDNIGHT WITH ADDITIONAL
ACCUMULATIONS AROUND AN INCH OVER THE MOUNTAIN PASSES. OVER THE
VALLEYS...EXPECT ONLY A FEW FLURRIES. ROADS AND PASSES WILL REMAIN
ICY AND SNOWPACKED IN SPOTS. 

$$

SWE

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Apr 2, 3:35 PM MDT, 1 hour 16 minutes earlier.

Area forecast discussion, Apr 2, 3:35 PM MDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
335 PM MDT SAT APR 2 2011

.SHORT TERM...DRY SOUTHWEST FLOW ALOFT CURRENTLY ACROSS COLORADO AS
UPPER LEVEL TROUGH MOVES INTO THE GREAT BASING. GUSTY SOUTHWEST
WINDS HAVE FINALLY DEVELOPED ACROSS PLAINS AND FOOTHILLS...WITH
HUMIDITY IN THE SINGLE DIGITS AND LOW TEENS. RED FLAG WARNING HAS
CERTAINLY VERIFIED. MODELS SHOW WINDS DECREASING SLIGHTLY ACROSS
PLAINS AND FOOTHILLS AFTER 02Z WITH SLIGHTLY HIGHER HUMIDITY. WILL
KEEP RED FLAG WARNING GOING INTO THE EVENING. WITH THE DECREASE IN
WINDS PROGGED BY MODELS...WILL NOT EXTEND THE WARNING BEYOND 02Z.
CROSS MOUNTAIN FLOW PROGGED TO INCREASE BY MIDNIGHT WITH 50 KTS
AROUND MOUNTAIN TOP. MODEL CROSS SECTIONS SHOW LITTLE IN THE WAY OF
ANY MOUNTAIN TOP STABLE LAYER...SO NOT EXPECTING WINDS REACHING HIGH
WIND CRITERIA. MOISTURE TO INCREASE ACROSS AREA DURING THE
EVENING....WITH THE BULK OF THE MOISTURE AFTER 06Z. SHOULD SEE SNOW
DEVELOP ACROSS THE MOUNTAINS AFTER 06Z AS QG ASCENT INCREASES AHEAD
OF TROUGH. DECENT COLD AIR ADVECTION ARRIVES INTO MOUNTAINS AS UPPER
LEVEL TROUGH MOVES INTO COLORADO. WITH IMPROVING OROGRAPHICS AS WELL
AS INCREASING QG ASCENT...WHICH IS PROGGED TO CONTINUE THROUGH THE
DAY SUNDAY. WITH LONG TERM FORECASTER'S INPUT...THE WATCH FOR ZONE
31 WILL BE UPGRADED TO A WINTER STORM WARNING FOR HEAVY SNOW. AND A
A WINTER WEATHER ADVISORY FOR SNOW WILL BE ISSUED FOR ZONES 33 AND
34. ALL THESE HILITES WILL BEGIN AT 3AM SUNDAY...CONTINUING INTO
SUNDAY NIGHT...SEE BELOW. WILL GO SNOW AMOUNTS FOR THE ENTIRE
WARNING PERIOD OF 10 TO 18 INCHES...WITH 7 TO 12 INCHES FOR THE
ADVISORY. FOR THE PLAINS...MODELS NOW HAVE SIMILAR SOLUTIONS IN
TIMING OF THE FRONT...MOVING INTO NORTHERN PORTION OF THE PLAINS
AROUND 15Z...18Z IN DENVER AREA...AND 00Z ACROSS SOUTHERN SECTIONS
OF THE CFWA. LOW LEVEL MOISTURE INCREASES BEHIND FRONT WITH UPSLOPE
FLOW DEVELOPING BY 00Z. DECIDED TO GO LIKELY POPS FOR MUCH OF THE
PLAINS AFTER 18Z WITH CHANCE POPS ALONG PALMER DIVIDE. TEMPERATURES
WILL BE CRITICAL FOR EITHER RAIN AND/OR SNOW. FOR NOW WILL GO WITH
MOSTLY RAIN FOR MUCH OF THE AFTERNOON...WITH A MIXTURE OF RAIN AND
SNOW BY 21Z. WILL KEEP ANY ACCUMULATION ALONG CHEYENN RIDGE. WILL
NEED TO WATCH THE TEMPS BEHIND THE FRONT...IF THEY END UP
COOLER...THEN THE CHANCES FOR SNOW WILL BE GREATER WITH POSSIBLE
ACCUMULATIONS. LASTLY...SOME CONCERS FOR RED FLAG CONDITIONS AHEAD
OF THE FRONT ALONG THE PALMER DIVIDE. AT THIS TIME...FEEL THE
HUMIDITY WILL BE HIGH ENOUGH TO PRECLUDE ANY RED FLAG WARNING.

.LONG TERM...MODELS HAVE THE UPPER TROUGH AXIS PUSH ACROSS THE CWA
SUNDAY NIGHT...WITH STRONG NORTH-NORTHWESTERLY FLOW ALOFT ON
MONDAY.  THE FLOW IS NORTHWESTERLY AND DECREASING ON MONDAY NIGHT AS
AN UPPER RIDGE MOVES INTO THE FORECAST AREA.  ZONAL FLOW ALOFT IS
PROGGED ON TUESDAY.  BY TUESDAY NIGHT WEST-SOUTHWESTERLY FLOW ALOFT
IS EXPECTED.  THE QG VERTICAL VELOCITY FIELDS HAVE FAIRLY DECENT
UPWARD SYNOPTIC SCALE ENERGY PROGGED SUNDAY EVENING...THEN DOWNWARD
MOTION MOVES IN AFTER MIDNIGHT.  THE DOWNWARD VERTICAL VELOCITY IS
PROGGED TO CONTINUE MONDAY...BECOMING VERY WEAK MONDAY NIGHT.
BENIGN ENERGY IS PROGGED FOR THE CWA TUESDAY AND TUESDAY NIGHT IN
THE SYNOPTIC SCALE.  THE BOUNDARY LAYER FLOW STAYS UPSLOPE NORTHERLY
EARLY SUNDAY NIGHT...THEN BECOMES NORTHWESTERLY AFTER 06Z EARLY
MONDAY MORNING.  WEAK DOWNSLOPING IS PROGGED ON MONDAY...WITH NORMAL
DIURNAL PATTERNS FOR MONDAY NIGHT.  LOW LEVEL TROUGHING EAST OF THE
MOUNTAINS TUESDAY POINTS TO SOUTHWESTERLY BOUNDARY LAYER FLOW FOR
MOST AREAS.  FOR MOISTURE...IT IS VERY DEEP OVER ALL THE CWA SUNDAY
EVENING...THEN RAPID DRYING IS PROGGED ON THE MODELS AFTER MIDNIGHT.
A TAD OF LOWER LEVEL MOISTURE IS PROGGED TO LINGER OVER THE
MOUNTAINS ON MONDAY...WITH THE REST OF THE CWA PRETTY DRY.  MONDAY
NIGHT THROUGH TUESDAY EVENING ARE PRETTY DRY AS WELL...WITH A BIT OF
UPPER LEVEL MOISTURE HERE AND THERE.  THE QPF FIELDS HAVE FAIRLY
DECENT AMOUNTS OF SNOWFALL FOR THE CWA SUNDAY NIGHT FROM 00Z TO
06Z...THEN A TAD AFTER THAT THOUGH 12Z MONDAY MORNING.  THE GFS HAS
A TINY BIT OVER THE MOUNTAINS MONDAY...THE NAM IS DRY.  MONDAY NIGHT
THROUGH TUESDAY EVENING ARE DRY.  FOR MOUNTAIN POPS AND SNOW...IT
LOOKS PRETTY GOOD CONCERNING THE MOISTURE AND SYNOPTIC SCALE
ENERGY.  THE OROGRAPHIC ENHANCEMENT WILL MAINLY HELP ZONE 31...BUT
NOT IN ZONES 33 AND 34 TOO MUCH.  SO WITH THE SHORT TERM
FORECASTER'S INPUT...ALONG WITH THE SNOW MODEL...WE WILL GO ADVISORY
IN ZONES 33 AND 34...WITH A WARNING IN ZONE 31.  FOR POPS OVER THE
PLAINS...THERE IS A DECENT SURGE OF COLD AIR WITH DECENT UPSLOPE
BEHIND IT...ALBEIT BRIEF.  THERE IS DEEP MOISTURE AND SOME SYNOPTIC
SCALE UPWARD MOTION.  WILL GO WITH 60-80% POPS OVER THE PLAINS.
FORECAST SOUNDINGS AND 700 MB TEMPERATURES POINT SHOW THE AIR WILL
BE COLD ENOUGH FOR ALL SNOW OVER THE WESTERN PLAINS BY 00Z.  WILL GO
WITH A SNOW/RAIN MIX FOR THE EASTERN PLAINS.  FAIRLY DECENT AMOUNTS
OF SNOW WILL BE LIKELY FOR THE PALMER RIDGE...FOOTHILLS...AND
IMMEDIATE PLAINS...BUT DO NOT THINK THEY WARRANT HIGHLIGHTS.  WILL
LINGER A TAD OF SNOW POPS IN THE MOUNTAINS ON MONDAY ONLY...THEN DRY
THROUGH TUESDAY NIGHT.  THE PLAINS WILL BE DRY MONDAY THROUGH
TUESDAY NIGHT.  FOR TEMPERATURES...MONDAY'S ARE A TAD WARMER THAN
SUNDAY'S HIGHS.  TUESDAY'S HIGHS WARM-UP 4-9 C FROM MONDAY'S.  FOR
THE LATER DAYS WEDNESDAY THROUGH SATURDAY...THERE IS A WEAK UPPER
TROUGH PROGGED FOR WEDNESDAY...THEN WEST-SOUTHWESTERLY FLOW ALOFT
THROUGH THURSDAY NIGHT.  FRIDAY HAS SOUTHWESTERLY FLOW ALOFT WITH A
TROUGH/CLOSED LOW GETTING INTO THE GREAT BASIN/UTAH AREA ON
SATURDAY.  THE GFS AND ECMWF ARE NOT IN GOOD AGREEMENT WITH THIS
FEATURE BY SATURDAY.  MODELS HAVE QUITE A BIT OF MOISTURE AROUND
THROUGH THE FOUR DAYS...WITH TWO OR THREE COLD FRONTS TO MOVE IN AS
WELL.  IT LOOKS UNSETTLED FOR THE FOUR DAYS.  TEMPERATURES LOOK TO
BE BELOW SEASONAL NORMALS MOST DAYS...WITH A NEAR NORMAL READINGS ON
THURSDAY.

&&

.AVIATION...GUSTY SOUTHWEST TO WEST WINDS TO GRADUALLY DECREASE
AFTER 02Z WITH DIURNAL WIND PATTERN DEVELOPING. EXCEPTION WILL BE AT
KBJC WHERE WESTERLY WINDS TO 30 KTS CAN BE EXPECTED THROUGH THE
NIGHT. ON SUNDAY...WINDS ACROSS AREA AIRPORTS WILL BECOME WEST TO
NORTHWEST 16Z. A COLD FRONT WILL THEN MOVE SOUTH ACROSS THE AREA
WITH WINDS SHIFTING TO THE NORTH. MOISTURE WILL INCREASE BEHIND THE
FRONT. VFR CONDITIONS TO PREVAIL INITIALLY...WITH CEILINGS BECOMING
MVFR AFTER 21Z. RAIN SHOWERS TO DEVELOP DURING THE AFTERNOON...WITH
RAIN MIXED WITH SNOW BY 00Z. CHANCE FOR MVFR VISIBILITIES IN
MODERATE RAIN AND SNOW SHOWERS. NOT EXPECTING SNOW ACCUMULATION
UNTIL AFTER 00Z.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR THE FRONT
   RANGE FOOTHILLS...PARK COUNTY...ALL OF THE PLAINS FROM NOON
   UNTIL 8 PM TODAY...ZONES 214>216..238>251.
   WINTER STORM WARNING FOR ZONE 31 LATE TONIGHT THROUGH SUNDAY
   EVENING.
   SNOW ADVISORY FOR ZONES 33 AND 34 LATE TONIGHT THROUGH SUNDAY
   EVENING.
&&

D_L/RJK
Hazardous weather outlook, Apr 2, 10:43 AM MDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1043 AM MDT SAT APR 02 2011

COZ030>051-031200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1043 AM MDT SAT APR 02 2011

...RED FLAG WARNING FROM NOON UNTIL 8 PM TODAY FOR THE FRONT RANGE
FOOTHILLS...PARK COUNTY...AND ALL OF THE PLAINS...
...WINTER STORM WATCH LATE TONIGHT AND SUNDAY FOR THE MOUNTAINS OF
WESTERN GRAND AND JACKSON COUNTIES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

GUSTY WINDS...COMBINED WITH VERY WARM AND DRY CONDITIONS WILL
PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE PLAINS...THE
FRONT RANGE FOOTHILLS AND PARK COUNTY. THESE CONDITIONS WILL BE
FAVORABLE FOR NEW FIRE STARTS AS WELL AS RAPID GROWTH OF ANY
WILDFIRES.

THE NEXT STORM SYSTEM WILL BE MOVING INTO THE GREAT BASIN TONIGHT.
WINDS WILL INCREASE ABOVE TIMBERLINE AND FAVORED LOCATIONS IN THE
FOOTHILLS...WITH GUSTS TO 70 MPH POSSIBLE. SNOW WILL BEGIN TO SPREAD
ACROSS THE MOUNTAINS AFTER MIDNIGHT...AND COULD BECOME HEAVY AT
TIMES ACROSS THE HIGHER ELEVATIONS OF WESTERN GRAND AND JACKSON
COUNTIES INCLUDING THE RABBIT EARS PASS AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE EARLY SPRING STORM WILL BRING SNOW TO THE MOUNTAINS SUNDAY INTO
SUNDAY NIGHT WITH SEVERAL INCHES OF ACCUMULATION POSSIBLE ALONG WITH
GUSTY WINDS AND SOME BLOWING SNOW OVER THE HIGHER PASSES.  A STRONG
COLD FRONT WILL MOVE ACROSS NORTHEAST COLORADO BY SUNDAY AFTERNOON
AND BRING A CHANCE OF RAIN SHOWERS.  THE RAIN SHOWERS WILL CHANGE TO
SNOW EARLY SUNDAY EVENING WITH A FEW INCHES OF ACCUMULATION POSSIBLE.

ANOTHER WEATHER SYSTEM WILL AFFECT THE REGION BY WEDNESDAY BRINGING
ANOTHER CHANCE OF SNOW TO THE MOUNTAINS ALONG WITH A CHANCE OF RAIN
SHOWERS TO NORTHEAST COLORADO.  FOR THURSDAY AND FRIDAY THERE WILL
BE A SLIGHT CHANCE OF SNOW SHOWERS IN THE MOUNTAINS WITH A SLIGHT
CHANCE OF RAIN SHOWERS OVER THE PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER...
REPORTS OF WIND GUSTS GREATER THAN 60 MPH WILL BE APPRECIATED.

D-L/RJK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 3:33 AM MDTWinter Storm WatchBOUGrand, Jackson13 hr
Apr 2, 4:51 PM MDTWinter Weather AdvisoryBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more28 hr

Nearby

Winter Storm Warnings in Colorado, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.